On the asymptotic effectiveness of Weil descent attacks

Koray Karabina*, Alfred Menezes, Carl Pomerance, Igor E. Shparlinski

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

5 Citations (Scopus)
5 Downloads (Pure)


In this paper we investigate the asymptotic effectiveness of the Gaudry-Hess-Smart Weil descent attack and its generalization to the discrete logarithm problem for elliptic curves over characteristic-two finite fields. In particular we obtain nontrivial lower and upper bounds on the smallest possible genus to which it can lead.

Original languageEnglish
Pages (from-to)175-191
Number of pages17
JournalJournal of Mathematical Cryptology
Issue number2
Publication statusPublished - Oct 2010
Externally publishedYes


Dive into the research topics of 'On the asymptotic effectiveness of Weil descent attacks'. Together they form a unique fingerprint.

Cite this